MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD NAIL SPLITTER 5 STR; M13 - PODIATRY

INTEGRA LIFESCIENCES MANSFIELD NAIL SPLITTER 5 STR; M13 - PODIATRY
Model Number 40-226-SS
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 12/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the nail splitter 5 str (40-226-ss) failed during use in the debridement of thick fungal toe nails.The product reportedly "failed at their hinge as can be examined and inspected the metal failed".The device was in contact with the patient; however, no patient injury occurred.It was reported that the user obtained another pair and finished the care "with only bruising" of the hand noticed later.No surgical delay was reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The nail splitter 5 str (40-226-ss) was returned for evaluation.The device history record (dhr) was reviewed, and no anomalies related to the reported failure were identified.The reported complaint was confirmed.The nail splitter was received in used condition with one of the handles broken off due to rough handling/environmental damage.The lot number indicates a manufacture date of 2018.The damage may have occurred due to wear over five years.No manufacturing, workmanship or material deficiency has been identified.

Brand Name
NAIL SPLITTER 5 STR
Common Device Name
M13 - PODIATRY
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16413334
Report Number3014334038-2023-00017
Device Sequence Number14284693
Product Code MDM
UDI-Device Identifier10381780436430
UDI-Public10381780436430
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number40-226-SS
Device Catalogue Number40-226-SS
Device Lot Number100089-1809
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown